Hail, Alcona
- When
- June 25, 5:26 AM EST
- Where
- Alcona County, 0.82 mi SSE of Harrisville Arpt
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.658, -83.296
A small cluster of thunderstorms moved across Northeast Lower Michigan.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS APX wrote it up.
A small cluster of thunderstorms moved across Northeast Lower Michigan.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before the first event at Jun 25, 3:29 AM EST, 1 hour 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 429 AM EDT THU JUN 25 2009 .SYNOPSIS.../ISSUED AT 412 AM/ A WEAK COLD FRONT DROPPING INTO CENTRAL LOWER MICHIGAN TODAY...WILL PUSH THROUGH THE STATE THIS EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THIS FRONT...AND WILL HAVE THE POTENTIAL TO BRING STRONG AND GUSTY WINDS. BY THIS EVENING...DRIER AND MORE STABLE AIR WILL BRING QUIET AND MORE SEASONABLE WEATHER INTO THE REGION THROUGH FRIDAY. THE NEXT CHANCE OF RAIN ARRIVES LATE SATURDAY AND EARLY SUNDAY WITH THE ARRIVAL OF A STRONGER COOL FRONT. THIS FRONT WILL BRING MUCH COOLER TEMPERATURES AND CLOUDIER CONDITIONS FOR EARLY NEXT WORK WEEK. HIGH TEMPERATURES TODAY...WILL BE IN THE UPPER 70S AND LOWER 80S FOR EASTERN UPPER AND NORTHERN LOWER...WITH MIDDLE 80S TO AROUND 90 DEGREES ACROSS SOUTHERN LOWER MICHIGAN. LOW TEMPERATURES TONIGHT...WILL RANGE FROM THE MIDDLE 50S ACROSS EASTERN UPPER MICHIGAN TO THE LOWER 60S ACROSS SOUTHERN LOWER MICHIGAN. && .SHORT TERM.../ISSUED AT 412 AM/...TODAY WEAK FRONT/SURFACE TROF LAYING WEST-EAST ACROSS CENTRAL MICHIGAN THIS MORNING WITH SEVERAL SHORTWAVES RIDING ALONG BOUNDARY FROM MINNESOTA INTO MICHIGAN. MAIN CHALLENGE WITH FORECAST TODAY IS TRYING TO PINPOINT POPS GIVEN MINIMAL UPSTREAM CONVECTION BUT EXPECTED DEVELOPMENT ON TOP OF US THIS MORNING. BOUNDARY REMAINS QUASI-STATIONARY THIS MORNING WITH LOW LEVEL MOISTURE POOLING ALONG AND JUST BEHIND IT. LOWERING HEIGHTS WITH UPPER TROF SWINGING THROUGH THE GREAT LAKES WILL BRING MODESTLY COOLER AIR ALOFT TO THE AREA...HELPING TO STEEPEN MID LEVEL LAPSE RATES. 300MB JET STREAK /90KT/ WILL DIVE TOWARD NORTHERN MICHIGAN THIS MORNING...THROUGH THE BASE OF UPPER TROF AND INTO FAVORABLE UPPER LEVEL DIFFLUENT FLOW ACROSS MICHIGAN. AS FAVORABLE KINEMATICS /IMPRESSIVE UPPER DIVERGENCE FIELDS/ AND SHORTWAVE ENERGY...MEET UP WITH SURFACE BOUNDARY/MOISTURE POOLING ACROSS CENTRAL MICHIGAN...SHOWERS/TSTMS WILL BLOSSOM. EXACT PLACEMENT OF SHOWER/TSTM THREAT WILL BE DIFFICULT TO PINPOINT DEPENDING ON EXACT LOCATION OF FRONT...BUT MOST NUMEROUS ACTIVITY WILL LIKELY BE SOUTH AND EAST OF A LINE FROM CADILLAC TO GRAYLING TO HARRISVILLE. A FEW SEVERE THUNDERSTORMS ALSO POSSIBLE...ESPECIALLY OVER THE SOUTHEAST CORNER OF OUR AREA CLOSER TO FRONT AND WITHIN DEEPER MOISTURE AXIS. TEMPERATURES COOLER BUT STILL WARM TODAY...GENERALLY IN THE 70S TO LOWER 80S /A FEW MID 80S POSSIBLE SOUTHEAST CORNER OF CWA/. JK && .LONG TERM.../ISSUED AT 412 AM/...TONIGHT AND BEYOND LONGER RANGE SHOWS AMPLIFCATION OF AN UPPER RIDGE ACROSS THE GREAT LAKES INTO THE EARLY WEEKEND BEFORE A ABNORMALLY STRONG UPPER TROF /FOR LATE JUNE/ DEEPENS ACROSS THE GREAT LAKES. MAIN FORECAST CHALLENGES WILL BE PCPN CHANCES OVER THE WEEKEND. TONIGHT/FRIDAY...ANOTHER WEAK SHORTWAVE WILL SLIDE THROUGH FAST NORTHWEST FLOW ACROSS THE AREA TONIGHT. THIS FEATURE WILL BRING AN INCREASE IN MID CLOUDS TO THE REGION OVERNIGHT AND POSSIBLY A SPRINKLE...BUT THAT IS ABOUT ALL. TEMPS COOLER AND MUCH MORE COMFORTABLE THAN THE PREVIOUS FEW NIGHTS...WITH LOWS IN THE 50S. NICE EARLY SUMMER DAY ON FRIDAY WITH THERMAL RIDGE BUILDING TO OUR WEST BUT ENOUGH NORTHWEST FLOW ACROSS THE AREA ON THE BACKSIDE OF UPPER TROF TO KEEP TEMPERATURES AND HUMIDITY IN CHECK. SOME DIURNAL CU EXPECTED...BUT OTHERWISE PLENTY OF SUNSHINE WITH TEMPERATURES IN THE 70S TO LOWER 80S. REMAINDER OF THE FORECAST...LONGWAVE TROF DEVELOPS OVER THE NORTHERN PLAINS ON SATURDAY BEFORE SLIDING EAST AND DEEPENING OVER THE GREAT LAKES ON SUNDAY/MONDAY. SHORTWAVE RIDGING ON SATURDAY SHOULD KEEP MOST OF THE PCPN TO OUR WEST DURING THE DAY. MOST EVERYONE SHOULD SEE AT LEAST SOME RAIN SATURDAY NIGHT WITH FROPA. THIS FRONT WILL USHER IN MUCH COOLER TEMPS FOR THE END OF THE WEEKEND INTO EARLY NEXT WEEK /SOME AREAS MAY STRUGGLE TO REACH 70 DEGREES ON MONDAY/. LIKELY DIURNAL SHOWERS/STORMS ON MONDAY AND POSSIBLY TUESDAY UNDER COLD POOL OF UPPER LOW. AFTER COORDINATION WITH GRR...ADDED POPS TO THESE DAYS TO ACCOUNT FOR THIS. JK && .MARINE.../ISSUED AT 412 AM/ WINDS AND WAVES REMAINING BELOW SCA CRITERIA THROUGH FRIDAY. A FEW SHOWERS AND THUNDERSTORMS POSSIBLE TODAY ASSOCIATED WITH A COLD FRONT ACROSS THE AREA. WINDS BECOMING NORTHWEST AROUND 10 MPH WITH A FEW HIGHER GUSTS. HIGH PRESSURE WILL BUILD OVER THE AREA TONIGHT INTO FRIDAY...WITH WINDS GENERALLY FROM THE NORTH /EXCEPT IN AREAS WHERE LAKE BREEZES DEVELOP/. JK && .AVIATION.../ISSUED AT 130 AM/...VALID FOR 06Z TAFS VFR CONDITIONS ANTICIPATED THRU THE TAF PERIOD...WITH SEVERAL WEAK WAVES PUSHING THRU THE FLOW RESULTING PERIODS OF MID/UPR LEVEL CLOUDINESS THRU MORNING. STILL DIFFICULT TO ASCERTAIN DEGREE OF CONVECTION THAT MIGHT FIRE THRU THE OVERNIGHT HOURS...BUT CONFIDENCE IS WANING QUICKLY THAT ANYTHING WILL GET GOING...AND WILL THUS LEAVE TAFS DRY OVERNIGHT. APPROACHING STRONGER UPR WAVE INTO THE MORNING/ AFTERNOON HOURS WILL LIKELY SET OFF A ROUND OF SHOWERS AND PERHAPS A FEW STORMS...THOUGH PROBABLY MOST PRONOUNCED AROUND KAPN AS KTVC/KPLN EXPERIENCE SOME LAKE SHADOWING ON MEAN NORTHWEST WIND FLOW. THINGS SHOULD CLEAR DURING THE LATE AFTERNOON/EVENING HOURS AREAWIDE WITH THE APPROACH OF WEAK HIGH PRESSURE HEADING TOWARD THE TAIL END OF THE TAF PERIOD. LAWRENCE && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. LH...NONE. LS...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 530 AM EDT THU JUN 25 2009 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 261145- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 530 AM EDT THU JUN 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY ACROSS NORTHERN LOWER MICHIGAN....MAINLY ALONG AND SOUTH OF A LINE FROM MANISTEE TO GRAYLING TO ALPENA. A FEW THUNDERSTORMS COULD BECOME SEVERE. DAMAGING WINDS TO 60 MPH WILL BE THE MAIN THREAT...ALTHOUGH LARGE HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FROM LATE SATURDAY INTO SATURDAY NIGHT. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. SPOTTERS...PLEASE RELAY ANY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE. JK
The NCL Michigan radar (KAPX), 116 km away, was scanning. The volume nearest the first event began at 10:27 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2009Every state in 2009This day in weather historyWarnings in Michigan, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 179970.